MAUDE Adverse Event Report: WELCH ALLYN INC. PROF. GS 777 INT'D DIAG SYS UK; STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC

WELCH ALLYN INC. PROF. GS 777 INT'D DIAG SYS UK; STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC
Model Number 77744
Medical Device Problem Codes Power Problem (3010); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gs 777 wall transformer product is intended to supply power to welch allyn 3.5v instruments.No further information is available on the device at this time.Hillrom has requested for the device to be returned for analysis, once a complete investigation has been performed on the device a final report will be submitted with hillroms findings.
 
Event or Problem Description
Customer reported that the green series gs 777 wall transformer started to spark and burn when the mains plug was plugged in to the wall socket.It was additionally reported that there was burn damage caused to the plug as a result.There was no reported injury.This report was filed in our complaint handling system as complaint (b)(4).
 
Additional Manufacturer Narrative
Welch allyn diagnostic sets help physicians perform fast physical exams and accurately diagnose a range of patient conditions thanks to innovative optical technologies that help clinicians get wider views of the optic disc and tympanic membrane.The device was returned for investigation.The hrc technician determined that the device failed visual inspection the reported problem of blackened transformer was verified and it was determined that the problem was with the power supply, the power supply was replaced, device was cleaned and a functional check was performed before returning to the customer.However, the power supply was discarded and therefore root cause of the failure of the power supply could not be confirmed.There was no patient impact or injury reported however as the root cause of the power supply failure could not be confirmed and the issue of this complaint is as described in the ongoing fsca with hillrom reference mod1329.Hillrom is cautiously reporting this event.
 
Event or Problem Description
Customer reported that the green series gs 777 wall transformer started to spark and burn when the mains plug was plugged in to the wall socket.It was additionally reported that there was burn damage caused to the plug as a result.There was no reported injury.This report was filed in our complaint handling system as complaint #(b)(4).

Brand Name
PROF. GS 777 INT'D DIAG SYS UK
Common Device Name
STAND, INSTRUMENT, AC-POWERED, OPHTHALMIC
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
frances coote
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key14050471
Report Number1316463-2022-00040
Device Sequence Number17534794
Product Code HMF
UDI-Device Identifier00732094136760
UDI-Public732094136760
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 05/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number77744
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date04/08/2022
Supplement Report FDA Received Date05/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown